Hail, Dodge
- When
- May 9, 1:08 PM CST
- Where
- Dodge County, Richwood
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.233, -88.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 9, 2:13 AM CST, 10 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 AM CDT MON MAY 9 2005 .DISCUSSION...FORECAST FOCUS IS ON PRECIPITATION CHANCES TODAY AND TONIGHT...THEN ON NEXT SYSTEM WEDNESDAY INTO FRIDAY. MODELS IN GOOD AGREEMENT WITH SYNOPTIC SITUATION AND MOVEMENT TODAY THROUGH TUESDAY. PRECIPITATION PATTERN ALSO IN GOOD AGREEMENT. WILL GO WITH SCATTERED CONVECTION THIS MORNING BECOMING A BIT MORE WIDESPREAD THIS AFTERNOON EAST HALF CWA AS SHORT WAVE AND 700MB OMEGA ROTATES THROUGH. WILL DIMINISH POPS THIS EVENING AND FURTHER LATE TONIGHT AS PER NAM AND GFS...AND KEEP SMALL POPS IN FORECAST FOR NORTHERN SECTIONS CWA TUESDAY MORNING SINCE BOTH MODELS DRY OUT MID LAYERS DURING MORNING HOURS FROM SOUTH AND WEST. PERSISTENT LOW LEVEL MOISTURE 850MB AND BELOW MAY KEEP LOW CLOUDS AROUND INTO AFTERNOON...AS PER TIME XSCTIONS. NEXT FORECAST EMPHASIS ON TUESDAY NIGHT THROUGH THURSDAY AS CENTRAL PLAINS SYSTEM DEVELOPS. WILL TREND TOWARD NAM/UKMET/ECMWF SOLUTION WHICH DEVELOPS SURFACE BOUNDARY ACROSS NORTHERN ILLINOIS TUESDAY NIGHT AND HOLDS IT IN PLACE THROUGH WEDNESDAY...THEN SAGS IT SOUTHWARD WEDNESDAY NIGHT AND THURSDAY. MAIN ACTION SHOULD BE WITH OVERRUNNING 850MB BARO ZONE. INITIAL LOCATION OF STRONGEST CONVECTIONS SHOULD BE ACROSS SOUTHERN WISCONSIN WITH 40KT LLJ OVERRUNNING BARO ZONE TUESDAY NIGHT AND WEDNESDAY. ACTIVITY MAY SHIFT FURTHER NORTH WEDNESDAY NIGHT...THEN SAG SOUTHWARD AGAIN WITH BARO ZONE THURSDAY AS PER UKMET AND ECMWF. ETA 850-750 ISENT LIFT ALSO FOLLOWS THIS PATTERN. INITIAL ISENT LIFT VERY STRONG LATE TUESDAY NIGHT AND WEDNESDAY MORNING ACROSS CWA. MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK...OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1217 PM CDT MON MAY 9 2005 WIZ046-047-051-052-056>060-062>072-101002- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1217 PM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS... BUT AN ISOLATED TORNADO IS POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE OVER AREAS WHICH GET REPEATED STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TUESDAY NIGHT MAINLY SOUTH OF A LINE FROM HILL POINT TO MADISON TO KENOSHA. HEAVY RAINFALL IS POSSIBLE MAINLY WEDNESDAY NIGHT AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.WEATHER.GOV/MKX /LOWER CASE/ LMZ643>646-665-101002- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS- 1217 PM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS... BUT AN ISOLATED WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA WEDNESDAY NIGHT AND THURSDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.WEATHER.GOV/MKX /LOWER CASE/ TZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 112 PM CDT MON MAY 9 2005 LMZ643>646-WIZ046-047-051-052-056>060-062>072-091900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE- NORTH POINT LIGHTHOUSE TO WIND POINT-OZAUKEE- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-RACINE-ROCK-SAUK-SHEBOYGAN- SHEBOYGAN WI TO PORT WASHINGTON-WALWORTH-WASHINGTON-WAUKESHA- WIND POINT TO WINTHROP HARBOR ILLINOIS- 112 PM CDT MON MAY 9 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHERN WISCONSIN UNTIL 8 PM CDT... LOOK FOR SCATTERED THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON. ONE CLUSTER OF DEVELOPING STORMS WILL MOVE INTO ROCK AND WALWORTH COUNTIES...AND WILL AFFECT A CLYDE TO ALLENS GROVE AREA BY 1:30 PM. THESE STORMS WILL EVENTUALLY REACH WHITEWATER BY 2:00 PM. HEAVY RAINFALL RATES OF ONE QUARTER INCH PER HOUR...LIGHTNING STRIKES...HAIL UP TO ONE QUARTER INCH IN DIAMETER... AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. OTHER THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE. WOOD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 153 PM CDT MON MAY 9 2005 LMZ643>646-WIZ046-047-051-052-056>060-062>072-091940- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE- NORTH POINT LIGHTHOUSE TO WIND POINT-OZAUKEE- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-RACINE-ROCK-SAUK-SHEBOYGAN- SHEBOYGAN WI TO PORT WASHINGTON-WALWORTH-WASHINGTON-WAUKESHA- WIND POINT TO WINTHROP HARBOR ILLINOIS- 153 PM CDT MON MAY 9 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHERN WISCONSIN UNTIL 8 PM CDT... EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON. ONE CLUSTER OF STRONG STORMS WILL CONTINUE TO MOVE THROUGH JEFFERSON...WESTERN ROCK AND WESTERN WALWORTH COUNTIES. THE CITIES OF MILLFORD...FORT ATKINSON...AND JOHNSON CREEK WILL BE AFFECTED BY 230 PM. HEAVY RAINFALL RATES OF ONE QUARTER INCH PER HOUR...LIGHTNING STRIKES... HAIL UP TO ONE QUARTER INCH IN DIAMETER...AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. OTHER THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE. KRR
The Milwaukee radar (KMKX), 34 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451599.